Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is tingling pain starting at hip symptom of sciatica?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 5165 Questions
Question
Hello,
I have a tingling pain traveling along the side of my thigh, into the knee, then continues into the calf muscle. It could be sciatica, but it doesn't begin in my lower back, it starts in my hip and goes through the IT band. It bothers me the most when I'm trying to sleep. Any ideas?
Posted Wed, 6 Aug 2014 in General Health
 
 
Answered by Dr. Vaibhav Gandhi 7 hours later
Brief Answer:
it can be IT band tightness or sciatica

Detailed Answer:
Hello
I have studied your case.
There is possibility of tight IT band.
You may need clinical examination to confirm the diagnosis.
Physiotherapy like ultrasound and Tens may give you a great relief.
Another possibility of lumbar disc compression leading to radiating leg pain.
It may not give pain in back.
MRI spine will help in diagnosis.
I hope I have answered your questions. If you have further questions please feel free to ask. I will be happy to answer your question. Take care.
Above answer was peer-reviewed by
 
Follow-up: Is tingling pain starting at hip symptom of sciatica? 47 hours later
Would these indications pertain to any side of the leg, (i.e. front, side,) and shift to the other leg? There is some knee pain also but I don't know if it is related.
What do you think?
If I don't have access to ultrasound, is there some other home-based remedy I can do?
 
 
Answered by Dr. Vaibhav Gandhi 9 hours later
Brief Answer:
Explained below

Detailed Answer:
Hello again,

Pain usually occur on side in tight IT band.

Knee pain can be due to age related knee osteoarthritis.

You can use hot fomentation,you can apply analgesic gel,turmeric paste application may help.

I hope I have answered your questions. If you have further questions please feel free to ask. I will be happy to answer your question. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor